Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 350, NWS Raleigh, NC

September 6, 20114 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 6, 2011, 5:36 PM EDT for 4 counties in North Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2011, 5:36 PM EDT (21:36 UTC)
Expired
Sep 6, 2011, 6:07 PM EDT
In force
31 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Chatham County, NC, Harnett County, NC, Lee County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 54 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 1:32 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1434 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1434 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
1.9
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WUUS52 KRAH 062136
SVRRAH
NCC037-085-105-183-062230-
/O.NEW.KRAH.SV.W.0350.110906T2136Z-110906T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
536 PM EDT TUE SEP 6 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN LEE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
  HARNETT COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 630 PM EDT

* AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER PINEVIEW...OR 9 MILES NORTHWEST OF FORT   
  BRAGG...MOVING NORTHEAST AT 45 MPH. QUARTER WINDS IN EXCESS OF 58  
  MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BROADWAY...
  SEMINOLE...
  DUNCAN...
  FUQUAY-VARINA...
  HOLLY SPRINGS...
  LAKE WHEELER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3521 7915 3524 7917 3527 7922 3530 7919
      3532 7921 3566 7906 3573 7871 3558 7863
      3552 7870 3535 7856 3526 7869 3526 7879
      3525 7887 3523 7889 3519 7908
TIME...MOT...LOC 2136Z 212DEG 39KT 3528 7907

$$


BLAES
3 follow-up statements
252 
WWUS52 KRAH 062152
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
552 PM EDT TUE SEP 6 2011

NCC037-085-105-183-062230-
/O.CON.KRAH.SV.W.0350.000000T0000Z-110906T2230Z/
CHATHAM NC-LEE NC-WAKE NC-HARNETT NC-
552 PM EDT TUE SEP 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR HARNETT...SOUTHWESTERN WAKE...EASTERN LEE AND SOUTHEASTERN
CHATHAM COUNTIES...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
TIMBERLAKE...OR 12 MILES SOUTHWEST OF LILLINGTON...MOVING NORTHEAST
AT 35 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... BROADWAY...SEMINOLE...
ERWIN...BUIES CREEK...COATS...DUNCAN...ANGIER...FUQUAY-VARINA...NEW
HILL...HOLLY SPRINGS AND LAKE WHEELER.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3536 7912 3565 7903 3573 7871 3558 7863
      3552 7870 3535 7856 3526 7869 3526 7879
      3525 7891
TIME...MOT...LOC 2152Z 215DEG 32KT 3535 7898

$$

BLAES
615 
WWUS52 KRAH 062201
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EDT TUE SEP 6 2011

NCC105-062211-
/O.CAN.KRAH.SV.W.0350.000000T0000Z-110906T2230Z/
LEE NC-
601 PM EDT TUE SEP 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING WILL REMAIN EAST OF LEE COUNTY 
AND THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3541 7903 3546 7903 3552 7897 3554 7900
      3554 7901 3557 7901 3567 7894 3573 7871
      3558 7863 3543 7880 3535 7890
TIME...MOT...LOC 2201Z 215DEG 32KT 3542 7893

$$

NCC037-085-183-062230-
/O.CON.KRAH.SV.W.0350.000000T0000Z-110906T2230Z/
CHATHAM NC-WAKE NC-HARNETT NC-
601 PM EDT TUE SEP 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTH CENTRAL HARNETT...SOUTHWESTERN WAKE AND SOUTHEASTERN
CHATHAM COUNTIES...

AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
SEMINOLE...OR 7 MILES WEST OF LILLINGTON...MOVING NORTHEAST AT 35
MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... DUNCAN...ANGIER...
FUQUAY-VARINA...HOLLY SPRINGS AND LAKE WHEELER.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3541 7903 3546 7903 3552 7897 3554 7900
      3554 7901 3557 7901 3567 7894 3573 7871
      3558 7863 3543 7880 3535 7890
TIME...MOT...LOC 2201Z 215DEG 32KT 3542 7893

$$

BLAES
739 
WWUS52 KRAH 062207
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT TUE SEP 6 2011

NCC037-085-183-062217-
/O.CAN.KRAH.SV.W.0350.000000T0000Z-110906T2230Z/
CHATHAM NC-WAKE NC-HARNETT NC-
607 PM EDT TUE SEP 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HARNETT...
SOUTHWESTERN WAKE AND SOUTHEASTERN CHATHAM COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3541 7903 3546 7903 3552 7897 3554 7900
      3554 7901 3557 7901 3567 7894 3573 7871
      3558 7863 3543 7880 3535 7890
TIME...MOT...LOC 2207Z 215DEG 32KT 3546 7889

$$

BLAES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:55 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Sep 6, 2:55 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT TUE SEP 6 2011

.SYNOPSIS...
LOW PRESSURE...THE REMNANTS OF TROPICAL STORM LEE...WILL MOVE ONLY
VERY SLOWLY NORTH THROUGH THE CENTRAL APPALACHIANS TONIGHT AND
WEDNESDAY. A MOIST AIR MASS...AND A SURFACE FRONT NEARBY...MAINTAINS
HIGH CHANCES FOR SHOWERS AND THUNDERSTORMS IN PARTS OF CENTRAL NORTH
CAROLINA THROUGH WEDNESDAY. THE AIR MASS FINALLY BEGINS TO DRY FOR
THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 255 PM TUESDAY...

COMPLEX WEATHER PATTERN OVER CENTRAL NORTH CAROLINA WITH A FRONT
HAVING PUSHED SOUTH INTO THE TRIAD...MAKING FOR A VERY STRONG
TEMPERATURE GRADIENT OVER THE REGION. CURRENT TEMPERATURES HAVE
FALLEN INTO THE MID TO UPPER 60S FROM KINT AND KGSO TO KTDF...WITH
READINGS NEAR 90 OVER THE SOUTHERN COASTAL PLAIN...AND AS FAR
NORTH AS KRDU BEFORE MORE SHOWERS AND THUNDERSTORMS MOVED IN.
WATER VAPOR IMAGERY SHOWS A MOIST AND DIFFLUENT MID-LEVEL FLOW
CONTINUING OVER CENTRAL NORTH CAROLINA FROM THE SOUTH...AND THE
SHORT-TERM GUIDANCE SUPPORTS ONLY A VERY SLOW EASTWARD PUSH OF THE
PLUME OF DEEP MOISTURE OVERNIGHT. PRECIPITABLE WATERS REMAIN ABOVE
TWO INCHES FOR MUCH OF THE NIGHT...GRADUALLY DIMINISHING TO CLOSER
TO 1.5 INCHES TOWARD THE YADKIN RIVER FROM ABOUT 06Z ONWARD OVERNIGHT.

AXIS OF GREATEST 0-3KM HELICITY IS ACROSS CENTRAL NORTH CAROLINA
CURRENTLY ON THE SPC MESOANALYSIS...AND WHILE THIS SHOULD DIMINISH
LATE THIS AFTERNOON AND OVERNIGHT...VALUES STILL ARE FORECAST TO
REMAIN CLOSE TO 100 M2/S2 OVERNIGHT ESPECIALLY ON THE GFS. THE
FREQUENCY OF ROTATING STORMS SHOULD DIMINISH...PARTICULARLY WITH
DIMINISHING INSTABILITY...BUT IN A MOIST AIR MASS WITH LOW LCLS
AND CONDITIONAL INSTABILITY PERSISTING OVERNIGHT...SUCH STORMS
CANNOT BE COMPLETELY RULED OUT EVEN LATE TONIGHT ESPECIALLY EAST.
THE CURRENT AXIS OF INSTABILITY LIES FROM ABOUT KIXA...TO NEAR KRDU...
TO NEAR KRCZ...WITH MIXED-LAYER CAPE ON THE ORDER OF 2000J/KG AT
THE MAXIMUM.

SPOTTERS HAVE REPORTED HIGH RAINFALL RATES...ON THE ORDER OF OVER
AN INCH OF RAIN IN AS LITTLE AS 15 TO 30 MINUTES. THE THREAT OF
FLASH FLOODING...PREDOMINANTLY IN URBAN AND POOR DRAINAGE AREAS...
CONTINUES LATE THIS AFTERNOON AND THIS EVENING. AS THE NIGHT WEARS
ON...WITH THE PLUME OF HIGHER PRECIPITABLE WATER VALUES SHIFTING
SLOWLY EAST ALONG WITH THE BETTER LIFT AND DIFFLUENCE ALOFT...LOCATIONS
ALONG THE YADKIN RIVER AND TOWARD THE TRIAD WILL LIKELY HAVE LIMITED
POTENTIAL FOR FLASH FLOODING. OVERNIGHT LOWS WILL BE AS LOW AS
NEAR 60 DEGREES IN THE FAR WESTERN PIEDMONT...TO NEAR 70 IN THE
COASTAL PLAIN.

WEDNESDAY...AS INSTABILITY DEVELOPS AGAIN IN THE AFTERNOON... AND
THE HIGHEST PRECIPITABLE WATER VALUES TOWARD THE EAST...EXPECT
NUMEROUS SHOWERS AND THUNDERSTORMS PARTICULARLY FROM NEAR U.S. 1
ON EAST TO DEVELOP DURING THE DAY. WITH LOW PRESSURE SURFACE AND
ALOFT STILL JUST TO OUR WEST AND NORTHWEST...HAVE NOT COMPLETELY
ELIMINATED CHANCES FOR SHOWERS NEAR THE YADKIN RIVER AND TOWARD
THE IMMEDIATE TRIAD...BUT BUFR SOUNDINGS BECOME FAIRLY STABLE AND
DRY TOWARD KINT AND KGSO BY WEDNESDAY AFTERNOON. WILL HOLD ONTO
CHANCES FOR SHOWERS AND THUNDERSTORMS TOWARD THE TRIAD...BUT IT
MAY BE A STRONG GRADIENT BETWEEN LITTLE CHANCES FOR SHOWERS AND
NUMEROUS SHOWERS AND THUNDERSTORMS. WENT CLOSE TO GUIDANCE FOR
HIGHS...IN THE LOWER TO MID 80S.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 255 PM TUESDAY...

THE MID LEVEL VORTEX STARTS OUT OVER FAR NORTH CENTRAL KY WEDNESDAY
NIGHT AND MEANDERS OVER THE CENTRAL OH VALLEY AND SRN IN THROUGH
THURSDAY NIGHT. MEANWHILE... HURRICANE KATIA IS EXPECTED TO TRACK
NORTHWARD WELL OFF THE NC COAST (SEE NHC BULLETINS FOR THE LATEST
INFORMATION ON KATIA). AT THE SURFACE... THE COLD/OCCLUDED FRONT IS
EXPECTED TO STRETCH ROUGHLY NNW-SSE THROUGH CENTRAL NC EARLY
WEDNESDAY NIGHT... THEN PIVOT SLOWLY TO THE NORTHEAST THROUGH
THURSDAY... TO EXTEND FROM AROUND GSO TO GSB BY THURSDAY NIGHT. RAIN
CHANCES TO THE WEST/SOUTH OF THIS WEAKENING BOUNDARY SHOULD BE LOW
THROUGH THIS PERIOD... GIVEN THE STRONG PUNCH OF DRY/STABLE
MID/UPPER LEVEL ROTATING AROUND THE SOUTH/SE SIDE OF THE MID LEVEL
LOW INTO CENTRAL NC... AS WELL AS THE SLIGHTLY COOLER/DRIER BOUNDARY
LAYER ALLOWING FOR LESS INSTABILITY. NORTH AND EAST OF THIS
BOUNDARY... LOW LEVEL ATLANTIC-SOURCE INFLOW (SURFACE WINDS FROM THE
SOUTHEAST SHIFTING TO NORTHEASTERLY)... WARMER LOW LEVELS... AND
LESS STABLE MID LEVELS WILL FAVOR A CONTINUED RISK OF SCATTERED
SHOWERS AND STORMS... A BIT MORE NUMEROUS DURING THE
AFTERNOON/EVENING WITH HEATING AND DESTABILIZATION. LOW LEVEL
THICKNESSES AS WELL AS STATISTICAL GUIDANCE SUPPORT HIGHS FROM THE
LOW-MID 80S. EXPECT LOWS OF 60-69 WEDNESDAY NIGHT AND LOW-MID 60S
THURSDAY NIGHT. -GIH

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 255 PM TUESDAY...

DESPITE A LOW-LEVEL SURFACE TROUGH IN PLACE EARLY IN THE LONG-TERM
PERIOD...GUIDANCE SUGGESTS A STABLE AIR MASS IN PLACE FROM FRIDAY
INTO SUNDAY AS HEIGHTS INCREASE SLIGHTLY ALOFT. A MID-LEVEL TROUGH
APPROACHES THE CAROLINAS LATE IN THE WEEKEND...AND THIS SHOULD HELP
TO PROVIDE FOR INCREASING DIFFLUENCE ALOFT AND LIFT...AND
ACCORDINGLY INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS. A
NORTHWEST FLOW ALOFT IS CURRENTLY FORECAST TO DEVELOP TUESDAY...
WHICH SHOULD EVENTUALLY RESULT IN A DRIER AIR MASS WITH INCREASING
SUBSIDENCE AS HIGH PRESSURE BUILDS IN. BEYOND THE EXTENDED...IF THE
06Z GFS AND THE 06Z ECMWF ARE CORRECT...FALL-LIKE CONDITIONS ARE
EXPECTED AS STRONG HIGH PRESSURE BUILDS SOUTH ALONG THE ATLANTIC
SEABOARD.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 255 PM TUESDAY...

24-HR TAF PERIOD:
AS STORMS CONTINUE TO MOVE THROUGH THE AREA...EXPECT MAINLY IFR AND
MVFR CONDITIONS. KINT AND KGSO ARE EXPERIENCING LIFR CONDITIONS AND
THAT IS EXPECTED TO LAST THROUGH 00Z. CAN EXPECT RESTRICTED
VISIBILITIES OF LESS THAN 3SM ASSOCIATED WITH THUNDERSTORMS PASSING
THROUGH. WINDS ACROSS THE AREA ARE EXPECTED TO REMAIN GUSTY...MAINLY
10 TO 15 KTS SUSTAINED...GUSTING TO AS HIGH AS 30 KTS IN SOME
THUNDERSTORMS...THROUGH 00Z IN MOST LOCATIONS. WIND SPEEDS OF 10 TO
12 KTS ARE POSSIBLE THROUGH 04Z AT KRWI AND KFAY. AT LEAST THROUGH
THIS EVENING...WILL LIKELY EXPERIENCE LOW LEVEL WIND SHEAR AT ALL
TERMINALS AS THE WINDS WILL BACK AND INCREASE 15 TO 25 KTS IN THE
LOWEST 3 KFT. THIS WILL LIKELY RESULT IN TURBULENCE AND SOME LIFT
PROBLEMS FOR SMALLER AIRCRAFT. OVERNIGHT...EXPECT WIND SPEEDS TO
DECREASE TO BELOW 8 KTS AND BR WILL DEVELOP AT ALL TERMINALS...
LASTING THROUGH APPROXIMATELY 15Z WEDNESDAY. ONCE THE IFR STRATUS
LIFTS WEDNESDAY MORNING...EXPECT MAINLY VFR TO MVFR CONDITIONS.

LOOKING BEYOND 18Z WEDNESDAY...
VFR CONDITIONS WILL PREVAIL...ALTHOUGH THERE IS A CONTINUED THREAT
OF THUNDERSTORMS AT KRWI THROUGH THURSDAY WHICH MAY PRODUCE LOCALLY
ADVERSE AVIATION CONDITIONS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ007>011-021>028-
038>043-073>078-083>086-088-089.

&&

SYNOPSIS...DJF
NEAR TERM...DJF
SHORT TERM...HARTFIELD
LONG TERM...DJF
AVIATION...KC
Hazardous weather outlook, Sep 6, 2:32 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
232 PM EDT TUE SEP 6 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-071845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
232 PM EDT TUE SEP 6 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 848 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ON WEDNESDAY...ISOLATED STRONG TO SEVERE THUNDERSTORMS REMAIN
POSSIBLE MAINLY ALONG AND EAST OF U.S. 1. THE PRIMARY THREATS WILL
BE WIND GUSTS OF 50 MPH OR GREATER...AND BRIEFLY HEAVY RAINFALL.
THE HEAVY RAINFALL COULD PRODUCE FLOODING OF URBAN AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS ONGOING AND APPRECIATED. SPOTTERS
SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO.
PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

DJF

In the hours before

Special weather statement, Sep 6, 4:33 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
433 PM EDT TUE SEP 6 2011

NCZ075-084>086-062200-
HOKE-MOORE-RICHMOND-SCOTLAND-
433 PM EDT TUE SEP 6 2011

...STRONG THUNDERSTORMS WITH STRONG GUSTY WINDS AND VERY HEAY RAIN
WILL MOVE ACROSS SCOTLAND...RICHMOND...MOORE AND HOKE COUNTIES
THROUGH 600 PM EDT...

AT 432 PM EDT...DOPPLER RADAR INDICATED AN AREA OF STRONG
THUNDERSTORMS NEAR LAURINBURG AND HAMLET...MOVING NORTH AT 50 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WAGRAM...BOWMORE...
ASHLEY HEIGHTS.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
VERY HEAVY RAIN.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3465 7949 3480 7968 3480 7971 3516 7965
      3517 7961 3518 7964 3523 7963 3524 7916
      3496 7904 3483 7919 3483 7934 3482 7935
      3477 7933 3464 7945
TIME...MOT...LOC 2032Z 198DEG 43KT 3475 7945

BLAES
Local storm report, Sep 6, 4:38 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EDT TUE SEP 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     5 N SURL                36.39N  78.89W
09/06/2011                   PERSON             NC   911 CALL CENTER

            TREE DOWN ON DIRGIE MINE ROAD.

&&

EVENT NUMBER RAH1101432

GIH
Local storm report, Sep 6, 4:55 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT TUE SEP 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     2 ESE SEMINOLE          35.45N  78.97W
09/06/2011                   HARNETT            NC   911 CALL CENTER

            TREE DOWN

&&

EVENT NUMBER RAH1101433

SEC
Special weather statement, Sep 6, 5:00 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT TUE SEP 6 2011

NCZ011-027-028-062200-
EDGECOMBE-HALIFAX-NASH-
500 PM EDT TUE SEP 6 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...HALIFAX AND EDGECOMBE
COUNTIES THROUGH 600 PM EDT...

AT 500 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BATTLEBORO TO KINGSBORO TO
PINETOPS...OR ALONG A LINE EXTENDING FROM 9 MILES NORTH OF ROCKY
MOUNT TO TARBORO TO 10 MILES SOUTHWEST OF TARBORO...MOVING NORTHEAST
AT 35 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...GLENVIEW...CONETOE...
TARBORO...SPEED...HALIFAX...SOUTH WELDON.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3608 7731 3600 7740 3591 7734 3583 7735
      3580 7747 3569 7767 3572 7771 3587 7769
      3595 7775 3605 7795 3649 7770 3648 7765
      3641 7754 3634 7758 3631 7756 3633 7744
      3624 7737 3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 2100Z 214DEG 31KT 3610 7778 3595 7762
          3580 7764

MWS
Special weather statement, Sep 6, 5:04 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
504 PM EDT TUE SEP 6 2011

NCZ039-040-074>076-084>086-062200-
CHATHAM-HOKE-LEE-MONTGOMERY-MOORE-RANDOLPH-RICHMOND-SCOTLAND-
504 PM EDT TUE SEP 6 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND...RICHMOND...
RANDOLPH...MOORE...MONTGOMERY...LEE...CHATHAM AND HOKE COUNTIES
THROUGH 600 PM EDT...

AT 504 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS OVER PINEBLUFF...JUST EAST OF ELLERBE AND JUST
NORTHWEST OF RAEFORD...MOVING NORTH AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TAYLORTOWN...AND...
SOUTHERN PINES...WHISPERING PINES...CARTHAGE...GOLDSTON.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3503 7970 3568 7973 3567 7923 3557 7899
      3533 7916 3527 7922 3524 7916 3517 7911
      3489 7930
TIME...MOT...LOC 2104Z 196DEG 35KT 3517 7950

BLAES
Special weather statement, Sep 6, 5:07 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT TUE SEP 6 2011

NCZ077-088-089-062215-
CUMBERLAND-HARNETT-SAMPSON-
507 PM EDT TUE SEP 6 2011

...A STRONG AND INTENSIFYING THUNDERSTORM WILL MOVE ACROSS
SAMPSON...HARNETT AND CUMBERLAND COUNTIES THROUGH 615 PM EDT...

AT 507 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20
MILES SOUTH OF HOPE MILLS...OR ABOUT 10 MILES NORTHEAST OF
LUMBERTON...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CEDAR CREEK...
STEDMAN...AND...VANDER...EASTOVER...WADE...FALCON...AND...GODWIN.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3488 7893 3493 7899 3526 7895 3539 7866
      3535 7854 3533 7853 3531 7854 3526 7849
      3525 7841 3528 7832 3528 7830 3505 7822
      3484 7849 3485 7875 3483 7890
TIME...MOT...LOC 2107Z 204DEG 28KT 3472 7889

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 8:20 PM EDTSpecial Weather StatementRAHDavidson, Forsyth55 min
Sep 5, 8:40 PM EDTTornado WarningRAHStanly31 min
Sep 5, 8:51 PM EDTSpecial Weather StatementRAHDavidson39 min
Sep 5, 9:04 PM EDTSpecial Weather StatementRAHRandolph56 min
Sep 5, 9:20 PM EDTSpecial Weather StatementRAHForsyth55 min
Sep 6, 4:24 AM EDTSpecial Weather StatementRAHPerson36 min
Sep 6, 5:39 AM EDTSpecial Weather StatementRAHDurham36 min
Sep 6, 5:44 AM EDTSpecial Weather StatementRAHPerson31 min
Sep 6, 5:50 AM EDTTornado WarningRAHGranville, Person40 min
Sep 6, 6:19 AM EDTTornado WarningRAHGranville, Vance33 min
Sep 6, 6:44 AM EDTTornado WarningRAHLee, Moore46 min
Sep 6, 7:52 AM EDTAreal Flood AdvisoryRAHChatham, Durham, Orange2 hr
Sep 6, 8:14 AM EDTSpecial Weather StatementRAHDurham, Granville, Orange, Person61 min
Sep 6, 8:34 AM EDTSpecial Weather StatementRAHHarnett, Wake56 min
Sep 6, 8:49 AM EDTAreal Flood AdvisoryRAHDurham, Granville, Orange, Person112 min
Sep 6, 9:22 AM EDTSpecial Weather StatementRAHDurham, Granville, Vance, Warren68 min
Sep 6, 9:25 AM EDTSpecial Weather StatementRAHWake65 min
Sep 6, 9:30 AM EDTTornado WarningRAHDurham, Granville, Person45 min
Sep 6, 9:34 AM EDTAreal Flood AdvisoryRAHWake69 min
Sep 6, 9:37 AM EDTSpecial Weather StatementRAHMoore, Scotland53 min
Sep 6, 9:59 AM EDTSpecial Weather StatementRAHChatham61 min
Sep 6, 10:08 AM EDTSpecial Weather StatementRAHFranklin, Vance67 min
Sep 6, 10:09 AM EDTTornado WarningRAHGranville, Vance51 min
Sep 6, 10:10 AM EDTSpecial Weather StatementRAHSampson50 min
Sep 6, 10:27 AM EDTTornado WarningRAHFranklin, Vance, Warren63 min
Sep 6, 10:33 AM EDTSpecial Weather StatementRAHChatham, Lee57 min
Sep 6, 10:40 AM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Moore, Randolph3 hr
Sep 6, 11:01 AM EDTSpecial Weather StatementRAHAlamance59 min
Sep 6, 11:02 AM EDTSpecial Weather StatementRAHGuilford58 min
Sep 6, 11:07 AM EDTSpecial Weather StatementRAHAnson, Montgomery, Moore, Richmond, Scotland, Stanly53 min
Sep 6, 11:13 AM EDTSpecial Weather StatementRAHWayne62 min
Sep 6, 11:25 AM EDTSpecial Weather StatementRAHChatham, Durham, Granville, Orange, Person, Wake80 min
Sep 6, 11:27 AM EDTTornado WarningRAHChatham, Durham, Lee, Orange, Wake26 min
Sep 6, 11:28 AM EDTSpecial Weather StatementRAHEdgecombe62 min
Sep 6, 12:03 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore57 min
Sep 6, 12:05 PM EDTAreal Flood AdvisoryRAHDurham, Orange, Person3 hr
Sep 6, 12:06 PM EDTSpecial Weather StatementRAHGuilford, Randolph54 min
Sep 6, 12:27 PM EDTSpecial Weather StatementRAHDurham, Granville, Person63 min
Sep 6, 12:32 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax58 min
Sep 6, 12:42 PM EDTAreal Flood AdvisoryRAHGuilford, Randolph87 min
Sep 6, 12:55 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Lee, Wake65 min
Sep 6, 1:05 PM EDTTornado WarningRAHAlamance18 min
Sep 6, 1:09 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke66 min
Sep 6, 1:31 PM EDTTornado WarningRAHDurham, Orange, Person44 min
Sep 6, 1:37 PM EDTSpecial Weather StatementRAHEdgecombe38 min
Sep 6, 1:44 PM EDTSpecial Weather StatementRAHDavidson, Forsyth61 min
Sep 6, 2:07 PM EDTSpecial Weather StatementRAHFranklin, Granville, Vance, Warren53 min
Sep 6, 2:17 PM EDTSpecial Weather StatementRAHJohnston, Sampson, Wayne58 min
Sep 6, 2:29 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake46 min
Sep 6, 2:49 PM EDTSpecial Weather StatementRAHFranklin, Halifax, Nash, Warren56 min
Sep 6, 2:55 PM EDTSpecial Weather StatementRAHGuilford, Randolph65 min
Sep 6, 3:01 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Wake44 min
Sep 6, 3:19 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph2 hr
Sep 6, 3:34 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Vance, Warren56 min
Sep 6, 3:39 PM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph111 min
Sep 6, 3:48 PM EDTSpecial Weather StatementRAHHalifax, Nash57 min
Sep 6, 4:33 PM EDTSpecial Weather StatementRAHHoke, Scotland87 min
Sep 6, 5:00 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax60 min
Sep 6, 5:04 PM EDTSpecial Weather StatementRAHHoke, Lee, Moore56 min
Sep 6, 5:07 PM EDTSpecial Weather StatementRAHCumberland, Sampson68 min
Sep 6, 5:47 PM EDTSpecial Weather StatementRAHWayne, Wilson43 min
Sep 6, 6:42 PM EDTSpecial Weather StatementRAHWake63 min
Sep 6, 7:14 PM EDTSpecial Weather StatementRAHOrange61 min
Sep 6, 7:40 PM EDTSpecial Weather StatementRAHFranklin65 min
Sep 6, 7:42 PM EDTSpecial Weather StatementRAHPerson63 min
Sep 6, 7:58 PM EDTSpecial Weather StatementRAHCumberland47 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.